Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 33, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Apr 13, 2020, 5:25 AM EDT for Morgan County, Roane County, Tennessee. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 5:25 AM EDT (09:25 UTC)
- Expired
- Apr 13, 2020, 3:39 PM EDT
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Emory River at Oakdale (OAKT1). The gauge peaked at 31.06 ft at Apr 13, 2020, 7:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 27 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03540500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 13, 3:40 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 13, 3:40 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
340 AM EDT Mon Apr 13 2020
.SHORT TERM...(Today and tonight)...
Area of showers with a few embedded thunderstorms is now about to
move out of the forecast area. Behind this area scattered showers
were developing across middle and west Tennessee with some
thunder. This convection is just ahead of the surface low and
front approaching Nashville at this time. Strong pressure
gradient still exists from east to west across forecast area and
also west of the front. Winds will increase again in the next few
hours ahead of the front and behind it so have extended the Wind
Advisories through early afternoon western sections and late
afternoon over the northeast. The heavy rains have caused
widespread flooding problems and will continue FFA until 900 AM.
Temperatures are near 60 across the region and should hold steady
the next few hours. There maybe some rises in the eastern sections
this morning. But with the strong cold front moving in by early
afternoon temperatures will begin to fall later in the day.
Tonight temperatures will fall into the mid 30s to lower 40s.
Could be some patchy frost but winds should stay about 5 to 10 mph
from the north and northwest through most of the night so little
frost expected.
TD
.LONG TERM...(Tuesday through Sunday night)...
Below normal temperatures will be the main story of the long-term
period. A shortwave will amplify longwave troughing across the
Eastern CONUS on Tuesday and Tuesday night with some light rain or
snow showers expected across the area as a cold front moves
through. Snow should be light and limited to the higher
elevations. Surface high pressure moves in on Wednesday and
Thursday. With much colder air across the area, expect below
normal temperatures on Tuesday through Thursday. In addition,
widespread frost and freeze risk will be possible on Tuesday
night, and even moreso, on Wednesday night through Thursday
morning.
Southwest flow increases Friday with warmer temperatures near normal
by late week into the weekend. Models diverge on timing next
weekend, but another approaching trough and surface cold front in
forecast to bring increasing rain chances on Saturday and Sunday.
Did not include higher than chance PoPs at this time because of
large model differences next weekend.
JB
&&
.AVIATION...
06Z TAF DISCUSSION.
Showers and thunderstorms still moving northeast across east
Tennessee tonight with MVFR conditions due to low ceilings and
visibilities. With the heavier showers and storms local IFR
conditions possible. Strong winds from the south to southwest
will switch to the west and northwest as a cold front moves
through later tonight. Precipitation will end in the morning and
ceilings will slowly lift to VFR between about 18 to 21Z Monday.
TD
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 62 43 65 40 60 / 10 0 10 30 0
Knoxville McGhee Tyson Airport, TN 63 42 61 40 58 / 20 10 10 40 10
Oak Ridge, TN 62 41 61 38 58 / 30 10 10 40 0
Tri Cities Airport, TN 64 38 60 37 54 / 30 10 20 60 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch until 9 AM EDT this morning for Cherokee-Clay.
Wind Advisory until 2 PM EDT this afternoon for Cherokee-Clay.
TN...High Wind Warning until 8 AM EDT this morning for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Flash Flood Watch until 9 AM EDT /8 AM CDT/ this morning for
Anderson-Bledsoe-Blount Smoky Mountains-Bradley-Campbell-
Claiborne-East Polk-Hamilton-Knox-Loudon-Marion-McMinn-
Meigs-Morgan-North Sevier-Northwest Blount-Northwest Monroe-
Rhea-Roane-Scott-Sequatchie-Sevier Smoky Mountains-
Southeast Monroe-Union-West Polk.
Wind Advisory until 5 PM EDT this afternoon for Anderson-
Campbell-Claiborne-Grainger-Hamblen-Hancock-Hawkins-
Jefferson-Knox-North Sevier-Northwest Blount-Northwest
Carter-Northwest Cocke-Northwest Greene-Sullivan-Union-
Washington.
Wind Advisory until 2 PM EDT /1 PM CDT/ this afternoon for
Bledsoe-Bradley-East Polk-Hamilton-Loudon-Marion-McMinn-
Meigs-Morgan-Northwest Monroe-Rhea-Roane-Scott-Sequatchie-
West Polk.
VA...Wind Advisory until 5 PM EDT this afternoon for Lee-Russell-
Scott-Washington-Wise.
&&Hazardous weather outlook, Apr 13, 3:34 AM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 334 AM EDT Mon Apr 13 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 334 AM EDT Mon Apr 13 2020 /234 AM CDT Mon Apr 13 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight ...Windy Conditions Today, especially this morning... ...Flooding Concerns will Diminish this Morning... Large area of showers and thunderstorms with moderate to heavy will move out the area early this morning. However, some river flooding, roadway flooding, and ponding of low lying areas will remain through most of the day. Windy conditions can be expected today, especially this morning, area-wide. Winds will become westerly and increase to 15 to 30 mph with gusts up to 50 mph possible this morning. Winds will decrease this afternoon to 10 to 15 mph by this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Frost is possible across the Plateau and southwest Virginia Tuesday night and area-wide Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Local storm report, Apr 13, 4:24 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 5 SW WALLAND 35.67N 83.87W
04/13/2020 BLOUNT TN PUBLIC
SEVERAL TREES DOWN.
&&
DHLocal storm report, Apr 13, 4:29 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 NNE JASPER 35.09N 85.60W
04/12/2020 MARION TN LAW ENFORCEMENT
SEVERAL ROADWAYS FLOODED IN THE JASPER, TN
AREA.
&&
DHLocal storm report, Apr 13, 4:32 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD 2 NNE ATHENS 35.47N 84.59W
04/13/2020 MCMINN TN LAW ENFORCEMENT
SEVERAL FLOODED ROADWAYS ACROSS MCMINN AND
MONROE COUNTIES.
&&
DHLocal storm report, Apr 13, 4:39 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
439 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 3 NE SOUTH PITTSBURG 35.04N 85.67W
04/13/2020 MARION TN LAW ENFORCEMENT
SEVERAL ROADWAYS ACROSS SOUTH PITTSBURG,
JASPER, AND CHATTANOOGA AREA REMAINED
FLOODED.
&&
DHLocal storm report, Apr 13, 4:50 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM FLASH FLOOD 1 ENE HAMPTON 36.29N 82.15W
04/13/2020 CARTER TN LAW ENFORCEMENT
THE DOE RIVER NEAR THE CITY OF ROANE
MOUNTAIN AND HAMPTON ARE OUT OF ITS BANKS.
SEVERAL ROADS WERE FLOODED AS WELL.
&&
DHLocal storm report, Apr 13, 4:52 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM FLASH FLOOD ABINGDON 36.70N 81.97W
04/13/2020 WASHINGTON VA LAW ENFORCEMENT
SEVERAL ROADS WERE FLOODED ACROSS WASHINGTON
AND RUSSELL COUNTIES OF VIRGINIA.
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:10 PM EDT | Special Weather Statement | MRX | Marion | 35 min |
| Apr 12, 8:52 PM EDT | Special Weather Statement | MRX | Bradley | 53 min |
| Apr 12, 8:56 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 49 min |
| Apr 12, 9:14 PM EDT | Special Weather Statement | MRX | Polk | 46 min |
| Apr 12, 9:30 PM EDT | Special Weather Statement | MRX | McMinn, Monroe | 45 min |
| Apr 12, 9:37 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 53 min |
| Apr 12, 9:40 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Roane, Scott | 3 hr |
| Apr 12, 9:43 PM EDT | Areal Flood Advisory | MRX | Marion | 3 hr |
| Apr 12, 9:56 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Apr 12, 9:59 PM EDT | Tornado Warning | MRX | Polk | 31 min |
| Apr 12, 10:08 PM EDT | Special Weather Statement | MRX | Hamilton | 52 min |
| Apr 12, 10:28 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 29 min |
| Apr 12, 10:36 PM EDT | River Flood Advisory | MRX | Morgan, Roane | 12 hr |
| Apr 12, 10:44 PM EDT | Flash Flood Warning | MRX | Marion, Sequatchie | 3 hr |
| Apr 12, 11:03 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 57 min |
| Apr 12, 11:06 PM EDT | Areal Flood Advisory | MRX | Campbell, Claiborne, Scott | 3 hr |
| Apr 12, 11:16 PM EDT | Tornado Warning | MRX | Hamilton, Polk | 29 min |
| Apr 12, 11:28 PM EDT | Tornado Warning | MRX | Bradley, Polk | 32 min |
| Apr 12, 11:41 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 49 min |
| Apr 12, 11:56 PM EDT | Tornado Warning | MRX | Bradley, McMinn, Polk | 34 min |
| Apr 12, 11:59 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 3 hr |
| Apr 13, 12:13 AM EDT | Severe Thunderstorm Warning | MRX | Monroe | 62 min |
| Apr 13, 12:19 AM EDT | Areal Flood Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 3 hr |
| Apr 13, 12:22 AM EDT | Areal Flood Warning | MRX | McMinn, Monroe, Polk | 3 hr |
| Apr 13, 12:31 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 44 min |
| Apr 13, 12:43 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Jefferson, Knox, Loudon, Monroe and 1 more | 3 hr |
| Apr 13, 12:59 AM EDT | Flash Flood Warning | MRX | Bradley, Hamilton, Polk | 3 hr |
| Apr 13, 1:00 AM EDT | Severe Thunderstorm Warning | MRX | Blount | 24 min |
| Apr 13, 1:14 AM EDT | Flash Flood Warning | MRX | Blount, Knox, Loudon, Monroe, Sevier | 3 hr |
| Apr 13, 1:36 AM EDT | Flash Flood Warning | MRX | McMinn, Monroe | 3 hr |
| Apr 13, 1:46 AM EDT | Flash Flood Warning | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Apr 13, 1:50 AM EDT | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
| Apr 13, 1:58 AM EDT | Areal Flood Advisory | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 3 more | 3 hr |
| Apr 13, 2:03 AM EDT | Areal Flood Advisory | MRX | Carter, Cocke, Greene, Hawkins, Johnson, Sullivan and 2 more | 3 hr |
| Apr 13, 3:05 AM EDT | Areal Flood Warning | MRX | Carter, Greene, Hamblen, Hawkins, Sullivan, Washington | 3 hr |
| Apr 13, 4:09 AM EDT | Flash Flood Warning | MRX | Carter, Johnson, Unicoi, Washington | 3 hr |
| Apr 13, 5:22 AM EDT | Flash Flood Warning | MRX | Blount, Sevier | 3 hr |
| Apr 13, 6:45 AM EDT | Areal Flood Warning | MRX | Meigs | 3 hr |
| Apr 13, 7:13 AM EDT | Areal Flood Warning | MRX | Carter, Johnson, Unicoi, Washington | 2 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Hancock | 38 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Sevier | 26 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Blount | 17 hr |
| Apr 13, 8:00 AM EDT | River Flood Advisory | MRX | Polk | 3 hr |
| Apr 13, 8:21 AM EDT | River Flood Warning | MRX | Cocke, Jefferson | 48 hr |
| Apr 13, 8:46 AM EDT | River Flood Advisory | MRX | Greene, Unicoi, Washington | 7 hr |
| Apr 13, 9:14 AM EDT | Areal Flood Warning | MRX | Carter, Johnson, Unicoi, Washington | 6 hr |
| Apr 13, 9:41 AM EDT | River Flood Warning | MRX | Hancock | 16 hr |
| Apr 13, 2:07 AM EDT | Areal Flood Advisory | MRX | Russell, Scott, Washington, Wise, City of Bristol, City of Norton | 3 hr |
| Apr 13, 4:15 AM EDT | Flash Flood Warning | MRX | Russell, Washington, City of Bristol | 3 hr |
| Apr 13, 7:20 AM EDT | Areal Flood Warning | MRX | Russell, Washington, City of Bristol | 8 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Russell, Scott, Wise | 27 hr |
| Apr 13, 1:28 AM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 47 min |
| Apr 13, 1:29 AM EDT | Flash Flood Warning | MRX | Cherokee, Clay | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.